Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Can i use Metronidazole given for BV, also for pain while urinating?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
i have been diagnosed with BV (Gardnerella) and have taken a single dose treatment of metronidazole. a couple days later i started to have pain in urinating again. should i take another stat treatment of the antibiotic? could i have something more tham Gardnerella? i have tested negative for chylamedia and gonorrhea.
Posted Wed, 12 Mar 2014 in Women's Health
Answered by Dr. Saul Weinreb 1 hour later
Brief Answer: Thank you for using HCM, I would love to help Detailed Answer: Hi Thanks for posting your query on HealthcareMagic. BV can cause vaginal irritation, odor and discharge, but it does not cause pain with urination. The antibiotic you took would help with gardnerella and BV but not with the urinary infection (if you have one). So I don't see any reason for you to take the antibiotic again. You can try to drink lots of fluid and cranberry juice and see if you can clear the urine infection on your own. If the pain persists, or gets worse, or you develop fever, back pain or other severe symptoms, you should call your doctor and start an antibiotic for a UTI. However most of the time it will clear on its own. I hope this was helpful, please let me know if you have any more questions. Dr. Weinreb
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor